Dizzy & Balance problems
I went to bed feeling ok, but woke up feeling dizzy and off balance, it has lasted all day,
could this mean not enough levothyroxine, or too much? Does anyone
else have this problem?x
I have had this on and off for a year normally worse when too much thyroxine
Yes I have this problem and no I don't know what the cause is, I have just reduced my dose as my TSH was to low at 0.09, dizziness and balance have been better but still there.
My endo wants to refer me to a Neuro but I'm not keen, apparently long term thyroid problems and overmedication can possibly lead to cerebellar degeneration which can cause the wobbles.
I have had this problem when my dose has been too high and too low unfortunately. Have you changed your dose recently and if so up or down? Do you have any other symptoms which might indicate over or under medication? It may not be down to your thyroid, but for me it definitely is xx
Yes, this happens to me as well on both too much and too little thyroid medication. As Clarebear says, there can be other causes for this, so if it doesn't resolve soon, it might be wise to see your GP.
I had this really badly for the best part of a year. It only went away when i switched from levo to ndt.I say went away - i still get it but not nearly as often or as badly.
It can also be a sign of adrenal insufficiency
If you are able: lay down on your bed on your right side for 20 seconds (I think) then just on your back 10 seconds then 20 seconds on your left - then sit straight up. ( Im pretty sure this is the procedure). It may make it a bit worse at first, but I think this routine does help over time for a lot of people.
When you are ok still do it once a week/month or if you feel the spins might be coming back.
Could be hypoglycemia please get checked out by endo
I feel for you with this, i had been dizzy for about 3 weeks. it was very worrying i went to my GP who sent me for blood tests & need to have a Vitamin B12 injection which has helped me. Also i have to have 1 Iron tablet every day, pus 25mg of Leveroxine. the dizzyness seemed to have stopped now. But this morning i feel very tired & my legs wont go very well
Hi I was dizzy and lightheaded for the past three and half years it was driving me mad ,had endless hearing tests MRI scan and it came back normal ,doctor said there's nothing they could do as tests came back normal . I started to think could it be due to my hashimotos and done some research .going on the advice I read I went and told my doctor to do a vit d test and turns out I was low in that (I had constant chest and throat infections and lung infection which I now realise was probably due to low vit d and calcium),I felt bit better but still felt really dizzy so payed privately for ferritin blood test , it came back as 12 ref range was ( 5 - 168 ) even though it was in range I went to my doctor and told her I thought it was low and could she put me on iron tabs .after 3 months the dizziness has gone and I feel so much better ,some docs just don't have a clue . Three and half years I suffered which makes me so angry when a few simple blood tests was all I needed .im also going to get my folate ,b12 and cortisol levels checked which is recommended when you have thyroid problems .
Could be an ear/sinus issue. Do you have hay fever? I have a friend who gets terribly dizzy this time of year due to inflammation and congestion from allergies and hay fever. She takes antihistamines and decongestants which help. Sometimes the inflammation leads to infection and she has to take antibiotics.
I often get 'funny turns' it can be a serious thing so you really need to see your GP abput it as it may not be your thyroid meds that are doing it. Hope you get it sorted as it is awful when it feels like everything is moving.
I had vertigo badly for the whole month of February. I was advised by a friend to use the Epley Manoeuvre. I Googled it and it looks similar to what Lynx suggested earlier in this blog. I did it every day twice a day for a week and never had it again. It works straight away and you get through the day. Hope it works for you.
My dose is not too high.
what I do I can’t seem to shake the off balance feeling that does not want to go away. It’s nothing compared...
water per day and am often feeling woozy/off-balance/lightheaded etc with sometimes a dizzy spell lasting...
tests. I often feel wobbly and have a balance problem, if this is a thyroid symptom does it cease with...
Partner with us
Start a Community